Alert archive / Louisiana / Wind Advisories in 2007

Wind Advisory 1, NWS New Orleans, LA

February 24, 200712 parishes in Louisiana; 4 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Feb 24, 2007, 3:21 PM CST for 12 parishes in Louisiana; 4 counties in Mississippi. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 3:21 PM CST (21:21 UTC)
Expired
Feb 25, 2007, 12:10 AM CST
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 242121
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CST SAT FEB 24 2007


LAZ034>040-046>050-056>065-MSZ068>071-250530-
/O.NEW.KLIX.WI.Y.0001.070224T2121Z-070225T0900Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN
321 PM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. 

A STORM SYSTEM MOVING THROUGH THE REGION HAS ALLOWED SOUTHERLY
WINDS TO INCREASE THROUGH THE DAY. AS THIS STORM SYSTEM
INTENSIFIED DURING THE AFTERNOON...WINDS INCREASED FROM AROUND 20
MPH...TO BETWEEN 25 AND 30 MPH IN THE LAST HOUR. WIND GUSTS HAVE
BEEN RECORDED TO AROUND 40 MPH AS WELL. 

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROUTES.
MOTORISTS ARE ADVISED TO REMAIN ALERT FOR STRONG WIND GUSTS.

WIND GUSTS OF 35 TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. WHEN VENTURING
OUTDOORS THIS AFTERNOON INTO TONIGHT...USE EXTRA CAUTION DURING
THIS HIGH WIND EVENT.

$$

32
1 follow-up statement
000 
WWUS74 KLIX 250610
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1210 AM CST SUN FEB 25 2007

...WIND ADVISORY HAS BEEN CANCELLED...

LAZ034>040-046>050-056>065-MSZ068>071-250715-
/O.CAN.KLIX.WI.Y.0001.000000T0000Z-070225T0900Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CENTREVILLE...WOODVILLE...GLOSTER...
LIBERTY...CROSBY...MCCOMB...TYLERTOWN
1210 AM CST SUN FEB 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

THE LOW PRESSURE AREA THAT BROUGHT THE MODERATE TO STRONG
SOUTHERLY WINDS WAS SLOWLY PULLING AWAY FROM THE CENTRAL GULF
COAST REGION. SOUTHERLY WINDS 15 TO 20 MPH WITH HIGHER GUSTS WILL
CONTINUE IN ADVANCE OF THE COLD FRONT ACROSS SOUTHEAST LOUISIANA
AND EXTREME SOUTHEAST AND COASTAL MISSISSIPPI UNTIL ABOUT 3 AM.
SINCE THIS IS BELOW THE WIND ADVISORY CRITERIA...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:11 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 24, 3:11 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CST SAT FEB 24 2007

.UPDATE...

UPDATED TO INCLUDE THE WIND ADVISORY ISSUED FOR MOST OF THE COUNTY
WARNING AREAS. SUSTAINED WINDS OF 25 TO 30 MPH HAVE DEVELOPED OVER
THE NEW ORLEANS...BATON ROUGE...AND MCCOMB AREAS IN THE LAST HOUR.
WIND GUSTS OF 35 TO 40 MPH HAVE BEEN COMMON.

&&

.PREV DISCUSSION... /ISSUED 306 PM CST SAT FEB 24 2007/

SHORT TERM...

A STRONG SPRING LIKE STORM SYSTEM WILL CONTINUE TO BE THE MAIN
WEATHER MAKER OVER THE NEXT 72 HOURS. A STRONG FRONT IS CURRENTLY
PUSHING THROUGH EASTERN TEXAS THIS AFTERNOON. IN ADVANCE OF THIS
FRONT A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED. THIS
LINE OF THUNDERSTORMS IS EXPECTED TO SWEEP THROUGH THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS...AS THE MAIN UPPER LEVEL LOW
PULLS INTO THE MIDWEST..AND A SURFACE LOW SWINGS INTO THE OHIO
VALLEY.

THE 18Z SOUNDING SHOWS A PRETTY STRONG 2 DEGREE CAP AT AROUND 750
MB. THIS CAP IS CURRENTLY LIMITING THE AMOUNT OF CONVECTIVE
DEVELOPMENT OVER THE CWA. HOWEVER...THE CAP WILL ERODE IN THE NEXT
FEW HOURS...AS A STRONG 60-70 KNOT LOW LEVEL JET STREAK MOVES OVER
THE REGION. A HIGHER THETA E AIRMASS WILL ACCOMPANY THIS JET
STREAK...ALLOWING THE CAP TO BREAK DOWN AND INCREASING THE LAPSE
RATES OVER THE AREA IN ADVANCE OF THE FRONT AND LINE OF
THUNDERSTORMS. WITH A HIGHLY UNSTABLE ATMOSPHERE IN PLACE...STRONG
LOW LEVEL FORCING ALONG THE FRONT...COMBINED WITH THE NOSE OF A
110 KNOT JET DEVELOPING MOVING INTO THE REGION...WILL ALLOW FOR
RAPID INTENSIFICATION OF THE SQUALL LINE AS IT MOVES INTO
SOUTHEAST LOUISIANA. STORM RELATIVE HELICITY VALUES WILL INCREASE
FROM THE 350 RANGE ON THE 18Z SOUNDING TO AROUND 600 BY THIS
EVENING. WITH A FAIRLY UNIDIRECTIONAL FLOW IN PLACE AT THE
TIME...AND UP TO 40 KNOTS OF 0-3 KM SHEAR IN PLACE DUE TO THE 60
KNOT LLJ AT 850 MB...BOWING SEGMENTS SHOULD BEGIN TO DEVELOP ALONG
THE LINE. ANOTHER CATALYST FOR THESE BOWING SEGMENTS WILL BE SOME
DRY AIR PUNCHING INTO THE AREA AT ABOUT 700 MB. WITH WET BULB ZERO
HEIGHTS AROUND 10500 FEET AND ENHANCED DOWNWARD MOMENTUM FROM A
COOLER AIRMASS ALOFT DUE TO THE DRIER AIRMASS...STRONG DAMAGING
WINDS AND LARGE HAIL COULD ACCOMPANY THESE BOWING SEGMENT. AT THE
APEX OF THE BOW...ENHANCED LOW LEVEL SHEAR COULD LEAD TO A FEW
TORNADOES OVERNIGHT AS WELL. THE SEVERE THREAT SHOULD DIMINISH
OVER THE BATON ROUGE AREA BY MIDNIGHT AND THE NEW ORLEANS AND
MISSISSIPPI COAST AREA BY DAYBREAK ON SUNDAY.

IN THE WAKE OF THE FRONT...STRONG SUBSIDENCE ASSOCIATED WITH A
HIGH BUILDING IN BEHIND THE FRONT WILL LEAD TO RAPIDLY CLEARING
SKIES AND LOWER HUMIDITIES. AS THE MAIN UPPER LEVEL VORT LOBE
PASSES BY TOMORROW AFTERNOON...SOME DECENT COLD AIR ADVECTION WILL
ALSO TAKE PLACE...DROPPING 1000-500MB THICKNESSES INTO THE MID 550
RANGE. TEMPERATURES WILL FALL BACK TO NORMAL AS A RESULT.

LONG TERM...

STRONG RIDGING WILL REMAIN OVER THE REGION THROUGH TUESDAY...WITH
CLEAR SKIES...LIGHT WINDS...AND NEAR NORMAL TEMPERATURES EXPECTED.
HOWEVER...THE RIDGING WILL BEGIN TO SHIFT EASTWARD ON
WEDNESDAY...AS ANOTHER DEEP UPPER LEVEL TROUGH PULLS INTO THE
ROCKIES. A LOW WILL DEVELOP OVER THE FOUR CORNERS AND PULL INTO
THE PLAINS STATES LATE WEDNESDAY AS A STRONG JET STREAK DEVELOPS
OVER THE SOUTHERN PLAINS. THE LOW WILL QUICKLY DEEPEN OVER THE
PLAINS...ALLOWING A STRONG COLD FRONT TO FORM OVER WESTERN TEXAS
WEDNESDAY NIGHT. AT THE SAME TIME...THE GRADIENT OVER LOUISIANA
AND MISSISSIPPI WILL BEGIN TO TIGHTEN...WITH STRONG SOUTHERLY
WINDS DEVELOPING OVER THE AREA. THIS SOUTHERLY PUSH WILL DRIVE A
WARM FRONT THROUGH THE AREA WEDNESDAY NIGHT. ISENTROPICALLY
INDUCED CLOUDS AND SHOWERS WILL DEVELOP OVER THE REGION AS THIS
WARM FRONT MOVES THROUGH. BY THURSDAY...THE LOW WILL BEGIN TO
EJECT INTO THE GREAT LAKES...DRAGGING THE COLD FRONT THROUGH THE
AREA. AT THIS TIME...IT APPEARS THAT KINEMATIC AND THERMODYNAMIC
CONDITIONS WILL COME TOGETHER ONCE AGAIN TO SUPPORT THE
DEVELOPMENT OF THUNDERSTORMS ALONG AND IN ADVANCE OF THIS FRONT.
AS A RESULT...HAVE INCREASED POPS TO HIGH END CHANCE FOR THURSDAY
AND KEPT THE MENTION OF THUNDER IN THE FORECAST.

THE FRONT SHOULD CLEAR THE REGION BY FRIDAY MORNING...WITH
RAPIDLY CLEARING SKIES AND DRY CONDITIONS EXPECTED FOR FRIDAY
AFTERNOON. HOWEVER...A SECOND UPPER LEVEL VORT WILL SWEEP THROUGH
FRIDAY NIGHT...PULLING SOME MOISTURE BACK OVER COASTAL SECTIONS OF
THE CWA. HAVE INCLUDED A SLIGHT CHANCE OF POPS IN THE FORECAST FOR
FRIDAY NIGHT. IN THE WAKE OF THIS SECONDARY UPPER LEVEL
SYSTEM...STRONG SUBSIDENCE AND CLEAR SKIES CAN BE EXPECTED OVER
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  68  38  70 /  70   0   0   0
BTR  50  69  42  71 /  70   0   0   0
MSY  57  69  47  70 /  70  10  10   0
GPT  61  72  41  66 /  70  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ034>040-046>050-
     056>065.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR GMZ550-555-570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ575.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ530.

MS...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ068>071.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR GMZ555-570.

&&

32
Hazardous weather outlook, Feb 24, 11:41 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CST SAT FEB 24 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-250200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1141 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MARINE...A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS
TODAY AND PROGRESS TOWARD THE LOWER MISSISSIPPI RIVER VALLEY.
SOUTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS TODAY WITH
OCCASIONAL HIGHER GUSTS AROUND 35 KNOTS. WINDS WILL REMAIN BRISK
OVERNIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT DUE TO THESE
HAZARDOUS WINDS.

STRONG THUNDERSTORMS WILL DEVELOP AS A COLD FRONT...ASSOCIATED WITH
THE VIGOROUS LOW PRESSURE AREA...SWEEPS TOWARD SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI THIS AFTERNOON.  THUNDERSTORMS WILL CONTINUE
THROUGH LATE TONIGHT...IN THE HIGHLY UNSTABLE AIRMASS AHEAD OF THE
FRONT.

THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER FROM THIS AFTERNOON
THROUGH TONIGHT. THE POTENTIAL FOR SEVERE WEATHER EXTENDS ACROSS THE
ENTIRE AREA.

THE PRIMARY THREAT FROM THESE SEVERE THUNDERSTORMS WILL CONSIST OF
STRONG...DAMAGING...STRAIGHT LINE WINDS...AN ISOLATED TORNADO...LARGE
DAMAGING HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

PERSONS RESIDING IN TEMPORARY TRAILERS AND MOBILE HOMES ARE URGED TO
HAVE PLANS TO SEEK SHELTER IN A MORE STURDY STRUCTURE IF A SEVERE
THUNDERSTORM THREATENS THEIR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT POTENT WEATHER SYSTEM THAT MIGHT IMPACT THIS AREA WILL
DEVELOP OVER THE PLAINS ON WEDNESDAY.  THIS LOW PRESSURE AREA WILL
PUSH TOWARD THE GULF STATES THURSDAY...BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT.

32

Nearby

Wind Advisories in Louisiana, 2007Wind Advisories in Mississippi, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.